RUS  ENG
Full version
JOURNALS // Problemy Peredachi Informatsii // Archive

Probl. Peredachi Inf., 1971 Volume 7, Issue 3, Pages 3–12 (Mi ppi1643)

Information Theory

Probabilistic Decoding of Majority Codes

V. D. Kolesnik


Abstract: The transmission of binary messages over a memoryless channel with a continuous output is considered. For binary codes which allow majority decoding a decision scheme is used which is optimal with respect to the maximum a posteriori probability and uses the a posteriori error probabilities of the received symbols. These probabilities give different weights to the checks, which allows optimal reception as a whole to be approached. A modification of the optimal algorithm which has a simpler realization is likewise described. It is shown that for weak Gaussian noise the use of probabilistic decoding is equivalent to increasing the number of checks for symbol-wise reception by approximately a factor of two.

UDC: 621.391.156

Received: 23.02.1970


 English version:
Problems of Information Transmission, 1971, 7:3, 193–200

Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025